Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suffering from Iga, renal problems, lethargy, nausea, back and abdominal pain. on avapro for kidney protection. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi, I have Iga, been attending renal specialist for approx 5 years, I am Avapro to protect my kidneys. This week I have been ill, lethargic, nauseaus, pain in lower right back and abdomen, and now my abdomen is very swollen. Can't see my renal dr for 6 weeks GP gave me antibiotics, Should I be concerned
Posted Mon, 16 Apr 2012 in Kidney Conditions
Answered by Dr. Robert Galamaga 5 hours later
Hello and thanks for the query.

I would be interested to know what the GP rendered as a diagnosis and indication for the antibiotic. It is possible he thought you may be having an infection in the bowels in which case an antibiotic should be able to help with symptoms. It may take a week or so for the symptoms to improve however.

If your abdomen feels more and more swollen and if you notice you are gaining weight, this would be more of a concern. I recommend you weigh yourself daily and if you notice more than 3 KG in weight change from baseline, this is something which should be brought to the attention of your doctor.

It may also be necessary to check lab tests including kidney and liver functions. Sometimes if the kidney function is compromised or if your blood protein levels are low it could cause swelling and bloating.

Thanks again for the query. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor